Lawyers for Stevens-Johnson Syndrome from Dilantin

Side effects of Dilantin, an anticonvulsant used for treatment of epilepsy, may increase the risk that some users develop Stevens-Johnson Syndrome (SJS) or Toxic Epidermal Necrolysis (TEN), which are serious and potentially fatal skin reactions.

Marc J. Bern & Partners and its professional team are reviewing potential claims for individuals throughout the United States who may be entitled to compensation through a Stevens-Johnson Syndrome lawsuit or Toxis Epidermal Necrolysis lawsuit as a result of inadequate warnings provided by the drug makers.

Compensation may be available through a Dilantin lawsuits as a result of the drug maker’s failure to provide adequate warnings about the risk of a serious skin reaction. To review a potential claim for yourself or a family member, request a free consultation and claim evaluation.

DILANTIN PROBLEMS

Stevens-Johnson Syndrome, commonly referred to as “SJS”, is a rare skin reaction that involves the development of blisters and burns that come from under the skin. In more severe cases, the skin reaction is known as Toxic Epidermal Necrolysis, or “TEN”. Stevens-Johnson Syndrome from Dilantin often results in hospitalization with treatment in an Intensive Care Unit (ICU) or Burn Unit, and it may be fatal in some cases.

Dilantin Lawyers

Marc J. Bern & Partners and its professional team are investigating potential Dilantin SJS/TEN lawsuits for individuals throughout the United States. All cases are handled under a contingency fee agreement, which means there are no fees or expenses unless a recovery is obtained.

REVIEW A CASE

Potential symptoms of Stevens-Johnson Syndrome or Toxic Epidermal Necrolysis from Dilantin could include:

  • Rash, blisters or red spots on the skin
  • Blisters in the mouth, eyes, ears, nose or genital area
  • Swelling of the eyelids
  • Fever or flu-like symptoms

Dilantin side effects that may be Stevens-Johnson Syndrome could start with a fever, sore throat and fatigue. Ulcers and other lesions begin to appear in the skin, often in the mouth and lips or in the genital regions. A rash or lesions typically develop on the face, trunk, arms, legs and soles of the feet. These skin blisters after Dilantin use are extremely painful and debilitating.

Although many medications can cause SJS or TEN, side effects of Dilantin appear to increase the risk, especially among some users of the medication.

Dilantin (phenytoin) was first approved by the FDA in 1953 for treatment of seizures. The medication is also sold under the name Phenytek.

The FDA required new warnings about potential Dilantin Stevens-Johnson Syndrome side effects to be added to the label for the medication in November 2008. Data suggests that individuals of Asian ancestry who carry the gene allele HLA-B*1602 may face a substantially increased risk of the Dilantin skin problems.

Although it appears that information has been available for some time that Dilantin increases the risk of Stevens-Johnson Syndrome and Toxic Epidermal Necrolysis, Dilantin lawsuit allegations indicate that the drug makers placed their desire for profits before safety of consumers by failing to adequately warn about the potential skin reactions.

DILANTIN SJS / TEN CLASS ACTION LAWYERS

Compensation may be available through a Dilantin SJS lawsuit or Dilantin TEN lawsuit as a result of the drug manufacturer’s failure to adequately research the side effects of their medication or warn about the potential risk of the serious and life-threatening skin reactions.

Marc J. Bern & Partners and its experienced team of product liability lawyers are reviewing individual injury lawsuits as well as the potential for Dilantin class action lawsuits, and all claims are being reviewed on a contingency fee basis, which means that there are no fees unless a recovery is obtained.

To review a lawsuit over Dilantin for yourself, a friend or family member, request a free consultation and claim evaluation.